A rare cause of fatal cardiac arrhythmia: Inhalation of butane gas


Creative Commons License

Pamuk U., Gürsu H. A. , Emeksiz S. , Özdemir-Sahan Y., Çetin İ.

Turkish Journal of Pediatrics, vol.60, no.6, pp.755-756, 2018 (Journal Indexed in SCI Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 60 Issue: 6
  • Publication Date: 2018
  • Doi Number: 10.24953/turkjped.2018.06.021
  • Title of Journal : Turkish Journal of Pediatrics
  • Page Numbers: pp.755-756
  • Keywords: Cardiac arrest, Echocardiography, Myocard

Abstract

© 2018, Turkish Journal of Pediatrics. All rights reserved.Butane gas, especially available in lighters, is commonly misused among adolescents and its side effects are rarely observed but serious. A 14-year-old male was brought to our emergency department. The electrocardiographic (ECG) examination showed biphasic T waves in leads V4-V6, and long QTc at 481ms. Echocardiographic study showed left ventricular systolic dysfunction. Troponin I level was found to be high at 9.1 ng/ml. Taking into consideration the patient’s history, clinical and laboratory findings, ventricular fibrillation and myocardial injury resulting from butane gas inhalation was diagnosed.